MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the patient experienced visual impairment following iol implantation.The patient underwent an additional surgery and a lens explantation and exchange was performed.The device has not been returned."iol replacement or extraction" and "deviation from target refraction" are listed in the "adverse events" section of the rayone ifu.There are many factors which may influence the post-operative outcome of the patient including but not limited to; incomplete removal of ovd following iol implantation (capsular block/capsular bag distension syndrome), dry eye during biometry measurement, incorrect product selection, aniseikonia combined with unsuitable lens power selection, wrong lens power caused by incorrect biometry readings/calculations (e.G., previous lasik procedure), incorrect power selection (not using optimised a-constants may be a contributory factor in this scenario - surgeons must always expect to personalise their own constants based on initial patient outcomes, with further personalisation as the number of eyes increases.), posterior synechiae, irregular capsular bag contraction, patient medical history (e.G., glaucoma, pseudoexfoliation syndrome), lens decentration or dislocation, incorrect or unstable fixation within the capsular bag, post-operative rotation of the lens, lens does not fit anatomy of the eye (e.G., too large or too small), capsulorhexis diameter too large and induced surgical astigmatism.Our review of production records for the rayone aspheric rao600c batch 054243655 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution were within tolerance, met specification criteria and were without defects.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 054243655.There is insufficient evidence and information available to determine the root cause of the visual impairment.
 
Event or Problem Description
On 2nd july 2025, rayner received notification from a us healthcare facility of an event that occurred following implantation of a rayone aspheric rao600c.The event description provided states that post-operatively the patient experienced visual impairment necessitating device explantation and exchange.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key22494167
Report Number3012304651-2025-00211
Device Sequence Number20861228
Product Code HQL
UDI-Device Identifier05029867692321
UDI-Public05029867692321
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number054243655
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown